Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Apr 16, 2019, 7:33 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2019, 7:33 PM MST (02:33 UTC)
- Expired
- Apr 16, 2019, 10:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 100 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 2.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
232
WGUS55 KVEF 170233
FFWVEF
AZC015-170530-
/O.NEW.KVEF.FF.W.0008.190417T0233Z-190417T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
733 PM MST TUE APR 16 2019
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southwestern Mohave County in northwestern Arizona...
* Until 1030 PM MST.
* At 731 PM MST, Doppler radar indicated continued rainfall across
the Sacramento Wash which is resulting in flash flooding over
Oatman Highway in Mohave County. Local law enforcement reported
flooding between mile marker 39 and 40 along the highway but area
roadways in the vicinity of Sacramento Wash are susceptible to
flash flooding as well.
* Flash flooding will continue to be a threat for areas around the
Sacramento Wash from Golden Valley to Yucca including Oatman
Highway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3520 11413 3491 11416 3486 11415 3481 11416
3481 11420 3504 11427 3520 11430
$$
TB32 follow-up statements
942
WGUS75 KVEF 170345
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
845 PM MST TUE APR 16 2019
AZC015-170530-
/O.CON.KVEF.FF.W.0008.000000T0000Z-190417T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
845 PM MST TUE APR 16 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MST FOR
SOUTHWESTERN MOHAVE COUNTY...
At 843 PM MST, Doppler radar indicated heavy rain was tapering off
along Oatman Highway just south of Golden Valley. The highway was
already flooded and closed between mile markers 39 and 40, and it is
possible that the water will flow down the Sacramento Wash and reach
Oatman Topock Highway just north of Interstate 40 tonight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3520 11413 3491 11416 3486 11415 3481 11416
3481 11420 3504 11427 3520 11430
$$
Morgan041
WGUS75 KVEF 170525
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1025 PM MST TUE APR 16 2019
AZC015-170533-
/O.EXP.KVEF.FF.W.0008.000000T0000Z-190417T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
1025 PM MST TUE APR 16 2019
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MOHAVE COUNTY WILL EXPIRE
AT 1030 PM MST...
The heavy rain has ended between Golden Valley and Yucca. Flooding
is no longer expected to pose a threat in this area. Please continue
to heed any remaining road closures. Anyone traveling the Oatman
Topock Highway just north of Interstate 40 tonight should be alert
for potential flooding at the Sacramento Wash.
LAT...LON 3520 11413 3491 11416 3486 11415 3481 11416
3481 11420 3504 11427 3520 11430
$$
MorganWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 3:28 PM MST, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 16, 3:28 PM MST, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 328 PM PDT Tue Apr 16 2019 .SYNOPSIS... A storm system passing through the region today is bringing cooler temps, showers, and isolated storms to much of the area. Dry, warm weather is expected Wednesday through Friday as temperatures rise well above seasonal normals. && .DISCUSSION...Today through Monday. Trough, currently located over the southern Great Basin, will continue to dig southward and close off over northern Arizona this evening. The associated sfc cold front has made it through the northern half of our area and is now located right around the I-15 corridor in southern NV and northwest AZ. The initial Mohave County pre-frontal band of showers is now exiting to the east of Mohave County while the more robust area of activity is continuing to develop just north and west of I-15. Inyo County and southern Nye County have already sprouted a few thunderstorms in the Owens Valley and Death Valley NP this afternoon. Instability is focused in these areas currently as well as northern San Bernardino County as the clouds yielded enough sunshine to allow for some sfc heating. Mid-level lapses continue to look supportive of some small hail and gusty winds. Elsewhere, storms will be much more isolated having been shrouded in cloud cover for much of the day so far. Showers and storms will continue to shift southeastward going into tonight; exiting southern Nevada this evening and northwest Arizona late tonight. Gusty winds will likely follow the frontal passage and accompany shower and thunderstorm activity with gusts around 40 mph possible. The cooler temps today will be short-lived as the trough progresses eastward across AZ/NM tomorrow and high pressure builds in behind through the end of the work week. Temps will come back up quickly to near normal on Wednesday and continue to warm through Friday under prevailing ridge. Breezy, northerly winds will be present on Wednesday. The Colorado River Valley will be borderline for a Lake Wind Advisory as wind speeds come up to 20-25 mph but winds above 25 mph look to be short-lived in any one spot. The ridge will shift eastward Friday into Saturday as a series of shortwaves pass through the region. One will pass to the south Friday night into Saturday with little more than a supply of additional high clouds and the second and third will pass across the southern Great Basin Saturday and Sunday. These waves will moderate temps Saturday and decrease temps a few degrees going to Sunday. Any shower potential looks limited to the southern Great Basin both days with breezy, southwest winds elsewhere on Saturday. && .AVIATION...For McCarran...Light rain showers and associated lower cigs around 6 kft will continue through around 02Z this evening. The prevailing wind direction should stay from the northwest, however the direction and speed could be quite variable due to the passing showers. After 02Z, cigs will start to lift as clouds decrease through the evening hours. Guidance shows a northwest wind building back in across the valley late evening and overnight with gusts up to 25 kts. Wind speeds will begin to decrease Wednesday afternoon with the wind direction taking on a more northeast direction. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered to numerous rain showers and isolated thunderstorms will continue across southeast California, southeast Nevada and northwest Arizona. The activity will dissipate from west to east with precipitation clearing southeast Mohave County between 10 and 11 pm MST. The strong westerly winds concentrated over the western Mojave Desert will weaken early this evening while northwest winds overspread the region. Strongest north winds will be confined to the Colorado River between Lake Mohave and Lake Havasu City through Wednesday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Guillet AVIATION....Pierce For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 6:42 PM MST | Areal Flood Advisory | VEF | Mohave | 57 min |
| Apr 16, 7:56 PM MST | Areal Flood Advisory | VEF | Mohave | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.